Jump to content

Search the Community

Showing results for tags 'withdrawal interview'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. An interesting excerpt from an interview with two eminent doctors who are trying to push forward research on the issue, https://www.psychiatryadvisor.com/home/topics/mood-disorders/depressive-disorder/rethinking-antidepressant-withdrawal-expert-qa/2/ : There is a greater awareness in the field about the risk for adverse symptoms on discontinuation of antidepressants, which has been driven in part by media attention to this topic. Our understanding of this issue remains fairly limited: the true prevalence of discontinuation symptoms, and the biological characteristics that predispose certain individuals to these symptoms, remain uncertain. There is no consensus in the field about how to define the presence of discontinuation symptoms: how many, what severity, how functionally impairing, and for how long. What is certainly clear is that a subgroup of patients prescribed these medications may develop discontinuation symptoms that are particularly disabling. Further, we know that certain antidepressants, such as paroxetine, have much higher rates of these symptoms compared with others, such as fluoxetine. Psychiatry Advisor: How should clinicians address this issue in practice? Dr Davies: Owing to the recent revision in our understanding of dependency and withdrawal issue, NICE has commissioned a specific guideline on this question, which will commence development this month. In the meantime, very slow tapering at a pace comfortable for the patient is imperative. This may mean many doctors tapering more slowly than they are used to. It is imperative to listen to the patient and not misinterpret withdrawal as relapse. Whilst its good because it shows that many are waking up to the reality of all this it is also very frustrating. Theyve yet to define the syndrome(s) let alone measure it. Effective and safe evidence based guidlines around withdrawal and withdrawal syndrome are still likely to quite a long way off. The wind is at least blowiny in the right direction. My understanding is that NICE are looking into trying to publish some sort of provisional guidance or clarification regarding tapering.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy